Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 216, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 10, 2001, 2:48 AM CDT for Cass County, Missouri; Miami County, Kansas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2001, 2:48 AM CDT (07:48 UTC)
- Expired
- Jul 10, 2001, 3:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Miami County, KS, Cass County, MO
The radar
The Pleasant Hill radar (KEAX), 37 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 3:20 AM CDT | Thunderstorm Wind 52 E | Louisburg, KS | Power lines and trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4175 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 100749 SVRMCI KSC121-MOC037-100830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 248 AM CDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MIAMI COUNTY IN EAST CENTRAL KANSAS WESTERN CASS COUNTY IN WEST CENTRAL MISSOURI * UNTIL 330 AM CDT * AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LOUISBURG...OR ABOUT 13 MILES EAST OF PAOLA...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DREXEL AT 305 AM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME S IZE HAIL...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. $$ KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:35 AM CDT, 13 minutes earlier.
Area forecast discussion, Jul 10, 2:35 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 235 AM CDT TUE JUL 10 2001 CONVECT DEVELOPED ALNG 85 DAM WARM FNT ARND MID AS WAA ENHANCED BY WEAK 70 DAM SHORTWV. SFC BNDRY THAT WAS ALNG MO RVR LAST NITE...HAS PUSHED INTO SRN MO AND BCM RATHER DIFFUSE. SLGTLY DRIER AIR HAS MVD INTO FA AND IS HELPING TO KEEP TSRA/SHRA BLO SVR.SHRA OVR NERN ZONES LIKELY FRM 850-750 WAA...BUT AS THEY MV INTO MORE STABLE ENVIRON...THEYVE BEEN DISSIPATING. XPCT CONVECT CURRENTLY ONGOING OVR NW AND WC PTNS OF FA TO CTN THRU SR. ONCE AGAIN...XPCT CONVECT TO DISSIPATE DURING MRNG HRS...AS BL MIXES. WV LOOP SHOWING RATHER POTENT SHORTWV RIDING ALNG BACKSIDE OF 50 DAM RDG. LATEST META HAS THE BEST HNDL ON THIS FEATURE. LO LVL BAROCLINICITY INCRS DURING DAY IN RESPONSE TO THIS FEATURE. RIGHT NOW...ALL MODELS KEEP FA ON THE COOL SIDE OF WARM FNT. 92 DAM TEMPS SUGGEST MAXES GENLLY WL BE IN THE 85 TO 90 RNG ACRS MOST OF FA. BUT...CLD DEBRIS LIKELY WL HV IMPACT ON TEMPS...SO WL KEEP TEMP FCST TDA A LTL CONSERV. CONVECT LATER TONIGHT SHULD RAIN-COOL AIR ENUF TO KEEP MINS BLO 70 FOR THE FIRST TIME IN MANY DAYS...AND GENLLY WL FOLLOW GUID. LATEST GUID REALLY TOOK A DOWNWARD TREND WITH MAXES ON THU. TRACK OF MCS WED NITE AND COVG OF PCPN WL BE CRUCIAL. WL USE A RANGE TO COVR DIFFERENT SCENARIOS. VRY COMPLEX SFC SITN EVOLVING FOR THU INTO FRI DUE TO INTERACTION OF SRN PLAIN SFC LOW AND QUASI STNRY BNDRY THAT WL STRETCH FRM NRN PLAINS INTO LWR MS VALLEY. LOW LVL LAPSE RATES SUPPORT STG SFC BASED CONVECT OVR SRN PART OF CWA...THOU MID LVL LAPSE RATES NOT AS FAVORABLE. PBLY WL UP POPS A BIT. MRF/AVN CONSISTENT IN BRINGING WELCOMED COOLER AND DRIER AIRMASS INTO FA FRI. WL CTN TREND OF LOWER THAN NORMAL TEMPS AND DRY COND THRU THE WKEND INTO EARLY NXT WEEK. .EAX...NONE. 24
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:10 AM CDT | Severe Thunderstorm Warning | EAX | Henry | 50 min |
| Jul 10, 2:14 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.